Alert archive / Virginia / Flash Flood Warnings in 2000
Flash Flood Warning 9, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 24, 2000, 10:50 AM EDT for Gates County, Hertford County, North Carolina; 8 counties in Virginia. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2000, 10:50 AM EDT (14:50 UTC)
- Expired
- Jul 24, 2000, 12:45 PM EDT
- In force
- 115 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
Counties Gates County, NC, Hertford County, NC, City of Franklin, VA, City of Hampton, VA, City of Newport News, VA, City of Poquoson, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA, York County, VA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 241456 COR FFWAKQ NCC073-091-VAC093-175-199-620-650-700-735-800-241645- BULLETIN - EAS ACTIVATION REQUESTED...ADDED HAMPTON FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1055 AM EDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE HAS ISSUED A * URBAN AND SMALL STREAM FLOOD WARNING FOR... CITY OF HAMPTON IN SOUTHEAST VIRGINIA CITY OF FRANKLIN IN SOUTHEAST VIRGINIA YORK COUNTY IN SOUTHEAST VIRGINIA ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA CITY OF SUFFOLK IN SOUTHEAST VIRGINIA GATES COUNTY IN NORTHEAST NORTH CAROLINA HERTFORD COUNTY IN NORTHEAST NORTH CAROLINA CITY OF NEWPORT NEWS IN SOUTHEAST VIRGINIA CITY OF POQUOSON IN SOUTHEAST VIRGINIA SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA * UNTIL 1245 PM EDT * AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF VERY HEAVY RAINFALL REMAINING ACROSS SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA. THE AREA OF RAIN WAS MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL ON THE GROUND NOW FROM SOUTHAMPTON COUNTY NORTHEAST TO HAMPTON AND POQUOSON. AN ADDITIONAL 1 TO 2 INCHES IS LIKELY THROUGH 2 PM FOR MOST LOCATIONS IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MURFREESBORO...FORT EUSTIS...FRANKLIN...SMITHFIELD...WINDSOR...POQUOSON ...HAMPTON AND WINTAON. MODERATE STREET FLOODING HAS ALREADY OCCURRED ACROSS HAMPTON AND POQUOSON THIS MORNING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. $$ SCHUMANN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 10:20 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 24, 10:20 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1020 AM EDT MON JUL 24 2000 URBAN FLOODING OCCURRING ACRS SE THIS MORNING. 88D RADAR (NON TRPL) ESTIMATES STILL APPEAR LOW COMPARED TO OBSERVED RF AMNTS. CURRENT FFA AREA LOOKS FINE BUT MAY INCLUDE ADDITIONAL PENINSULA AND HAMPTON ROADS LOCATIONS AS PER CURRENT FFW. CAT POPS EVERYWHERE SO NO FCST CHGS. RIVER FLOODING LOCALIZED BUT ETA FCST RF AMNTS NOT HELPING SITUATION NEXT 24HRS. GRADIENT TIGHTENING ACRS SE AS SFC LO MOVS ALNG QSTNRY BNDRY DRAPED ACRS SE VA. SRN BAY WNDS RISING AND RAISED FLAGS THERE AS RESULT. .AKQ....FLASH FLOOD WATCH NCZ012>017-030>032-VAZ065-066-079-087>098 AND SCA ATLC WTRS FROM FENWICjK ISLAND TO NC/VA BORDER AND SRN CHES BAY WINDMILL POINT TO CAPE HENRY. SAS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:52 AM EDT | Flash Flood Warning | AKQ | Northampton | 2 hr |
| Jul 24, 12:28 PM EDT | Severe Thunderstorm Warning | AKQ | Camden | 32 min |
| Jul 24, 2:15 PM EDT | Tornado Warning | AKQ | Currituck | 40 min |
| Jul 24, 9:00 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Hampton, City of Newport News and 1 more | 2 hr |
Nearby
Flash Flood Warnings in Virginia, 2000Flash Flood Warnings in North Carolina, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.